Louisiana, 2004

Damaging Wind in Louisiana, November 27, 2004

November 27, 2004 · NWS LCH · 1 event in 1 county or zone

A mobile home was flipped over.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A mobile home was flipped over.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 27, 3:44 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Nov 27, 3:44 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 AM CST SAT NOV 27 2004

.DISCUSSION...
AREA RADARS THIS MORNING SHOWING TWO BANDS OF THUNDERSTORMS...
ONE ACROSS SW LA AND ONE ACROSS SE TX. SOME OF THESE STORMS THIS
MORNING HAVE PRODUCED STRONG WINDS AND HAIL TO ONE INCH. THIS
ACTIVITY IS ASSOCIATED WITH A STRONG DISTURBANCE AND COLD FRONT. THE
FRONT IS CURRENTLY LOCATED NEAR TYLER TO COLLEGE STATION. EXPECT
THIS FRONT TO ENTER CWA AROUND 12Z...EXITING THE EASTERN ZONES BY
18Z. WILL MAINTAIN CHANCE POPS OVER THE EASTERN ZONES THIS MORNING.

EXPECT SKIES WILL RAPIDLY CLEAR THIS AFTERNOON AS DRY HIGH PRESSURE
QUICKLY BUILD OVER THE AREA. GUSTY NORTHWESTERLY WINDS WILL USHER IN
COOL TEMPS FOR TONIGHT WITH LOWS IN THE LOWER 40S AGAIN.

NEXT SYSTEM TO MAKE ITS WAY INTO THE AREA LATE SUNDAY INTO MONDAY...
WITH SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE AREA. THE WET
PATTERN WILL CONTINUE THROUGH EARLY WEDNESDAY...WHEN THE UPPER LEVEL
LOW FINALLY LIFTS NORTHEAST.

&&

.AVIATION...
THUNDERSTORMS WITH WIND GUSTS TO 30 TO 35 KT WILL BE POSSIBLE THIS
MORNING. WINDS WILL SHIFT NORTHWEST DURING THE MORNING INCREASING TO
10 TO 15 KT AND GUSTY. SKIES WILL BEGIN CLEARING WEST TO EAST
BETWEEN 12Z AND 18Z.

&&

.MARINE...
WILL MAINTAIN SCA AS SOUTHWEST WINDS AROUND 20 TO 25 KT WILL SHIFT
NORTHWEST THIS AFTERNOON...WITH SEAS 6 TO 8 FEET. WINDS AND SEAS
WILL SUBSIDE BY SUNDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  71  45  70  58 /  20   0  20  50
BPT  71  46  70  60 /   0   0  20  50
AEX  68  40  68  55 /  40   0  10  30
LFT  73  44  69  58 /  60   0  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SCA CMZ450-455-470-475.
TX...SCA SMZ450-470.

&&

PUBLIC/MARINE - ML
AVIATION - LS
Hazardous weather outlook, Nov 27, 5:28 AM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
528 AM CST SAT NOV 27 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
281200-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
528 AM CST SAT NOV 27 2004

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ENDING WEST TO EAST
ACROSS SOUTHERN AND CENTRAL LOUISIANA DURING THE MORNING. SOME OF
THESE THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...BUT
SEVERE THUNDERSTORMS WILL BE ISOLATED.

HIGH PRESSURE WILL BUILD OVER THE AREA THIS AFTERNOON BRINGING GUSTY
NORTHWESTERLY WINDS AND DRIER AIR. WINDS WILL BE STRONG THIS
AFTERNOON...BUT ARE EXPECTED TO REMAIN BELOW LAKE WIND ADVISORY
CRITERIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...DRY WEATHER IS
EXPECTED ON SUNDAY. A STRONG UPPER LEVEL LOW WILL PROVIDE
SOUTHWESTERLY FLOW ALOFT LATE SUNDAY...INCREASING MOISTURE OVER THE
AREA. THE COMBINATION OF DEEP MOISTURE AND UPPER DISTURBANCES WILL
RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY.
SOME OF THESE THUNDERSTORMS MAY BE SEVERE. IN ADDITION...THERE IS A
POTENTIAL FOR HEAVY RAINS AND FLOODING...ESPECIALLY WITH THE GROUND
ALREADY SATURATED FROM RECENT RAINS. DRY WEATHER SHOULD RETURN LATE
IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
IS NOT EXPECTED.

24

In the hours before

Local storm report, Nov 27, 1:24 AM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
124 AM CST SAT NOV 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TORNADO          GROVES                  29.95N 93.92W
11/27/2004                   JEFFERSON          TX   LAW ENFORCEMENT

            GROVES PD REPORTS POSSIBLE TORNADO. TREE DOWN NEAR 32ND
            ST AND HIGHWAY 73.

0120 AM     HAIL             CARLYSS                 30.18N 93.37W
11/27/2004  0.75 INCH        CALCASIEU          LA   PUBLIC

&&

ML
Local storm report, Nov 27, 1:32 AM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
132 AM CST SAT NOV 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             SULPHUR                 30.23N 93.36W
11/27/2004  1.00 INCH        CALCASIEU          LA   PUBLIC

&&

ML

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Mary

When
November 27, 6:30 AM CST
Where
St. Mary County, Franklin
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
LAW ENFORCEMENT
Coordinates
29.800, -91.500

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425175.